MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY
Catalog Number PND6F0701058
Medical Device Problem Codes Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311); Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure, the physician noticed that the neuron 6f 070 delivery catheter (neuron 070) was "scrunched"/"kneaded" upon removal from the packaging box.The damaged neuron 070 was found prior to use and therefore, was not used for the procedure.The procedure was completed using a new neuron 070.
 
Additional Manufacturer Narrative
Results: the neuron 6f 070 delivery catheter (neuron 070) was ovalized approximately 99.0, 103.5, 106.5 and 108.0 cm from the hub.Conclusions: evaluation of the returned device revealed that the neuron 070 was ovalized.If the device is improperly handled during transit or not properly stored after received by the hospital, damage such as this may occur.Since the product display box was not returned to penumbra, the root cause of the damage could not be determined.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON 6F 070 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6156820
Report Number3005168196-2016-01783
Device Sequence Number937486
Product Code DQY
UDI-Device Identifier00814548010045
UDI-Public00814548010045
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/28/2019
Device Catalogue NumberPND6F0701058
Device Lot NumberF68685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/08/2016
Supplement Report FDA Received Date01/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1